English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Diffusion of finite-size particles in two-dimensional channels with random wall configurations.

MPS-Authors
/persons/resource/persons206062

Godec,  A.
Research Group of Mathematical Biophysics, MPI for Biophysical Chemistry, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)

2472561.pdf
(Publisher version), 3MB

Supplementary Material (public)
There is no public supplementary material available
Citation

Bauer, M., Godec, A., & Metzler, R. (2014). Diffusion of finite-size particles in two-dimensional channels with random wall configurations. Physical Chemistry Chemical Physics, 16(13), 6118-6128. doi:10.1039/c3cp55160a.


Cite as: http://hdl.handle.net/11858/00-001M-0000-002D-CC93-0
Abstract
Diffusion of chemicals or tracer molecules through complex systems containing irregularly shaped channels is important in many applications. Most theoretical studies based on the famed Fick-Jacobs equation focus on the idealised case of infinitely small particles and reflecting boundaries. In this study we use numerical simulations to consider the transport of finite-size particles through asymmetrical two-dimensional channels. Additionally, we examine transient binding of the molecules to the channel walls by applying sticky boundary conditions. We consider an ensemble of particles diffusing in independent channels, which are characterised by common structural parameters. We compare our results for the long-time effective diffusion coefficient with a recent theoretical formula obtained by Dagdug and Pineda